iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyvaginal dischargeWhat is the reason for having excessive white vaginal discharge?

Could you let me know the reasons for excessive white vaginal discharge?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 22, 2017
Reviewed AtJuly 10, 2023

Patient's Query

Hi doctor,

I am getting excessive white discharge out of my vagina. It is leaving white streaks in my inner wear. It has has a minor yeast smell. But, I do not feel itchy or burning sensation. Please help.

Answered by Dr. Balakrishnan R

Hi,

Welcome to icliniq.com.

It would have been better if you had given a few more details like your age, menstrual cycle, any other medical problems and sexual history. I will give the list of possibilities and their management here. It is most probably a candida infection, thick white curdy discharge that increases after sex and periods. It will be associated lower abdomen discomfort before periods and after sex. Your partner may also have a burning sensation at the tip of the penis or on passing urine after sex. Diabetes is another reason for this infection, so kindly rule it out. If you are using tampons, then this infection may increase. This infection will have a rotten or fishy smell, as you say. It could be an erosion of the surface of the cervix.The raw area can get secondarily infected and keep exuding watery or white or yellowish fluid with or without itching.

Excessive discharge could be remains of any vaginal pessary or medication if you are using. So, you need to change the medication. Discharge could be from the inside of uterus if there is any small polyp protruding into the uterus. You will have excessive discharge mid cycle and mild extreme pain during periods. Too much use of vaginal douches may change the vaginal pH and kills healthy organisms, causing more of harmful organisms. You will have to stop the douches. If you are nearing menopause or post-menopausal, then it could be due to the atrophic changes in the genital tract. You need to meet a gynecologist for evaluation and hormonal replacement as per need. Regarding treatment, meet a gynecologist and have a course of antibiotics and antifungals orally and vaginally along with vaginal washes. Also, you may get an advice to have an ultrasound scan of the pelvis to find the cause.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Balakrishnan R
Dr. Balakrishnan R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy